Hail, Republic
- When
- August 25, 7:55 AM CST
- Where
- Republic County, Courtland
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.783, -97.900
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Aug 25, 3:10 AM CST, 4 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 410 AM CDT WED AUG 25 2004 .DISCUSSION... SEVERE THUNDERSTORM POTENTIAL THIS AFTERNOON AND EVENING THE MAIN CONCERN. WATER VAPOR IMAGERY SHOWS WHAT REMAINS OF UPPER TROUGH THAT HAD BEEN OVER NORTHERN BAJA YESTERDAY AT THIS TIME. WIND PROFILER NETWORK SHOWING 70-80 KT 250 MB JET ASSOCIATED WITH SYSTEM AND PROVIDING THE VERTICAL MOTION FOR THUNDERSTORMS OVER SOUTHWEST NEBRASKA AS WELL AS NORTHERN MISSOURI. CONVERGENCE/850 FRONT APPEARS TO HAVE LIFTED FAR ENOUGH NORTH THAT STORMS THROUGH SUNRISE WILL REMAIN TO THE NORTH AND NORTHEAST OF CWA. HOWEVER...CONVECTIVE COMPLEX OVER SOUTHWEST NEBRASKA CONTINUES TO MOVE EAST WITH CONVECTION FIRING OVER SOUTH CENTRAL NEBRASKA. CONVECTION HAS ALSO THROWN OUT WELL DEFINED OUTFLOW BOUNDARY. MODELS IMPLY THIS COMPLEX MAY HOLD TOGETHER AND TURN SOUTHEAST ACROSS CWA DURING THE MORNING HOURS SO WILL STILL HAVE TO MAINTAIN CHANCES POPS THROUGH THE MORNING HOURS ACROSS CWA. FOR THE AFTERNOON...POTENT SHORTWAVE WILL BE LIFTING OUT OVER CWA. SURFACE LOW AND ATTENDANT DRY LINE INDICATED TO SURGE EAST INTO CENTRAL KANSAS WITH MESOETA INDICATING SURFACE LOW TO BE ABOUT MIDWAY BETWEEN SALINA AND EMPORIA AT 00Z. MEANWHILE...70 DEWPOINTS/ HIGH CAPE AIR WILL CONTINUE TO STREAM NORTH ACROSS EASTERN KS. PER SPC DISCUSSION...EXPECT THUNDERSTORMS TO DEVELOP DURING THE MID/LATE AFTERNOON...MAINLY OVER NORTHEASTERN HALF OF CWA...AND PUSH OFF INTO MISSOURI DURING THE EVENING. WITH RELATIVELY STRONG DYNAMICS ALOFT...SURFACE LOW...ABUNDANT MOISTURE AND DRY LINE PUSHING INTO AREA...SETUP APPEAR RIPE FOR SEVERE THUNDERSTORMS AND CANT RULE OUT THE POSSIBILITY OF A TORNADO OR TWO. FOR THURSDAY...WITH NO WELL DEFINED SHORTWAVES MOVING OUT OF WESTERN TROUGH...MODELS/MOS INDICATING SLIM CHANCES FOR THUNDERSTORMS HOWEVER...FRONT INDICATED TO PUSH INTO CWA BY LATE AFTERNOON...AND WITH TEMPERATURES WARMING INTO THE 90S...COULD SEE A FEW THUNDERSTORMS POPPING UP IN THE LATE AFTERNOON HOURS ACROSS PARTS OF THE CWA AND WILL CONTINUE WITH SLIGHT CHANCE POPS CURRENTLY HAVE IN GRIDS/ZONES. BEYOND THURSDAY...UPPER TROUGH OVER WEST FINALLY PUSHES EAST ACROSS AREA FRIDAY AND SATURDAY. COLD FRONT WILL PUSH SOUTH ACROSS MUCH OF CWA THURSDAY NIGHT WITH MODELS THEN INDICATING ISENTROPIC LIFT INITIATING FRIDAY MORNING. LOOKING LIKE A GOOD CHANCE FOR MORE RAIN/THUNDERSTORMS FRIDAY INTO SATURDAY WITH BULK OF RAIN LIKELY FALLING FRIDAY NIGHT. MUCH COOLER TEMPERATURES IN STORE FOR THE AREA SATURDAY. WITH NORTH WINDS...CLOUDY SKIES AND SHOWERS HANGING AROUND...TEMPERATURES LIKELY NOT TO MAKE IT OUT OF THE 70S FOR MOST OF CWA. A CALMER WEATHER PATTERN INDICATED FOR SUNDAY THROUGH TUESDAY WITH HIGH TEMPERATURES GENERALLY IN THE LOWER TO MIDDLE 80S AND NIGHTTIME LOWS IN THE UPPER 50S TO LOWER 60S. && .TOP...WATCHES/WARNINGS/ADVISORIES...NONE. && 38
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 518 AM CDT WED AUG 25 2004 KSZ008>012-020>024-026-034>040-054>056-058-059-261000- ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY- JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN... MARYSVILLE...OTTAWA AND TOPEKA 518 AM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA TODAY INTO TONIGHT. SOME OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARD. THE BEST CHANCES FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WOULD BE TO THE NORTHEAST OF A CONCORDIA TO MANHATTAN TO EMPORIA LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS ANOTHER CHANCE FOR THUNDERSTORMS FRIDAY THROUGH SATURDAY THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE) 38
The Grand Island radar (KUEX), 75 km away, was scanning. The volume nearest the first event began at 13:57 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417591, 5417592.